Alert archive / California / Wind Advisories in 2015
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 15, 2015, 3:30 AM PDT. It took effect at Apr 15, 2015, 6:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 3:30 AM PDT (10:30 UTC)
- In effect from
- Apr 15, 2015, 6:00 AM PDT
- Expired
- Apr 15, 2015, 6:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
274 WWUS76 KSTO 151030 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT WED APR 15 2015 CAZ015>018-160100- /O.NEW.KSTO.WI.Y.0004.150415T1300Z-150416T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...REDDING...SACRAMENTO 330 AM PDT WED APR 15 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PDT THIS EVENING FOR THE SACRAMENTO VALLEY AND DELTA. * WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: STRONGEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * LOCATIONS INCLUDE: SACRAMENTO...REDDING. INTERSTATE 5... INTERSTATE 505 AND INTERSTATE 80 FROM SACRAMENTO TO FAIRFIELD. * IMPACTS: DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES AND TREE DAMAGE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR GREATER OR WIND GUSTS OF 40 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSSACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
365 WWUS76 KSTO 160059 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 559 PM PDT WED APR 15 2015 CAZ015>018-160200- /O.EXP.KSTO.WI.Y.0004.000000T0000Z-150416T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...REDDING...SACRAMENTO 559 PM PDT WED APR 15 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... THE WIND ADVISORY FOR THE SACRAMENTO VALLEY AND DELTA WILL BE ALLOWED TO EXPIRE AT 6 PM THIS EVENING. WINDS WILL HOWEVER REMAIN BREEZY FOR A NUMBER OF LOCATIONS THROUGH 8 PM BEFORE SUBSIDING. A MUCH LIGHTER NORTH WIND IS EXPECTED FOR THURSDAY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSSACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:27 PM PDT, 6 hours 3 minutes earlier.
Area forecast discussion, Apr 14, 9:27 PM PDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 927 PM PDT Tue Apr 14 2015 .Synopsis... High pressure builds over northern California behind a low pressure system moving eastward across the Great Basin. Breezy to windy conditions continuing into Thursday morning before winds diminish. Gradual warming trend through the end of the work week. && .Discussion... Surface high pressure is building into the Great Basin tonight and will increase the northeast to east winds in the mountains after midnight. Some breezy conditions may pick up overnight over the far west end of the valley as well as the pressure gradient increases. On Wednesday the winds will increase again and become breezy to windy across the central valley. The stronger wind gusts are expected to peak in the 30 to 40 mph range over the central valley and be the strongest over the southern and central Sacramento valley. Northerly flow will continue on Thursday and Friday as the ridge remains over the region but the winds will be light. Temperatures will warm each day through Friday warming into the 80s first on Thursday with continued warming on Friday. .Extended Discussion (Saturday through Tuesday) A weak disturbance off the coast near the ORCA border on Saturday will bring a slight chance of showers over the mountains. High temperatures are expected to remain above normal by around 10 to 15 degrees on Saturday with highs in the mid to upper 80s in the Valley and mid 50s to low 70s in the mountains. Temperatures will be similar on Sunday except the delta region and adjacent areas will be a few degrees cooler with a delta breeze with upper low off the coast. An upper level low develops off the California coast with the disturbance on Sunday but there is differences in strength and track. The GFS is farther North and stronger than the ECMWF. The GFS has the closed low off the Northern California coast bringing some instability over the area for a chance of showers and possibly thunderstorms, especially over the Sierra. Added thunderstorms along with the chance of showers for Monday with the GFS showing the low along the Nor Cal coast. A colder trough digs down along the West Coast on Tuesday bringing cooler temperatures and another threat of precipitation especially over the mountains. Temperatures are expected to drop down to normal or a little below with this trough with highs only in the low to mid 70s in the Valley and mid 40s to low 60s in the mountains on Tuesday. && .Aviation... VFR conditions expected over interior Northern California for the next 24 hours as high pressure builds over the area. North winds increasing after 14Z increasing to 15 to 25kts with gusts up to 35kts by afternoon. Winds will decrease Wed evening. && .STO Watches/Warnings/Advisories... None. &&
In the hours before
Local storm report, Apr 14, 10:31 PM PDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1031 PM PDT TUE APR 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM NON-TSTM WND DMG 2 S REDDING 40.55N 122.36W
04/13/2015 SHASTA CA NEWSPAPER
TREE DOWN. POWERLINES DOWN.
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Apr 14, 10:36 PM PDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1036 PM PDT TUE APR 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM NON-TSTM WND DMG 1 ESE REDDING 40.57N 122.35W
04/13/2015 SHASTA CA NEWSPAPER
TREES DOWN. POWERLINES DOWN.
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Apr 14, 10:46 PM PDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1046 PM PDT TUE APR 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM NON-TSTM WND DMG 1 E REDDING 40.57N 122.34W
04/13/2015 SHASTA CA NEWSPAPER
TREE DOWN ON GARAGE AND CARS.
&&
NWS SACRAMENTO CA
IRIS SYSTEMNearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.